MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section b3: date of event: unknown; requested but not provided.The best estimate date is between nov 30, 2023 and dec 15, 2023.Section d6b: if explanted, give date: not applicable, as the lens remains implanted.Section h3 - other (81): the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code 4581 is to capture device decentered or dislocated or tilted subluxated or wrong position.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that one week after the preloaded multifocal intraocular lens (iol) was implanted into the patient¿s eye, the patient¿s near vision was good, but distance vision or overall vision was a bit blurry.The surgeon noted that the lens looked like it was not centered on the pupil, such that the first ring was visible.The patient will be seen again for follow-up on (b)(6) 2023, and the second eye cataract surgery may be delayed.Through follow-up with the sales representative, it was learned that the patient was seen by the surgeon on (b)(6) 2023, and the surgeon reported that things were a lot better with the patient.The patient was now seeing well, is happy with the results, and wants to move forward with the second eye cataract surgery.The sale representative reported that the surgeon did not mention the position of the lens again, just that everything was better.The lens was not repositioned.No medical or surgical intervention was required.The lens remains implanted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18475825
Report Number3012236936-2024-00077
Device Sequence Number17836468
Product Code POE
UDI-Device Identifier05050474761834
UDI-Public(01)05050474761834(17)260624
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2023
Initial Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale